Alert archive / North Carolina / Flash Flood Warnings in 2014
Flash Flood Warning 15, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 11, 2014, 8:10 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 8:10 PM EDT (00:10 UTC)
- Expired
- Jun 11, 2014, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:10 PM EDT | HEAVY RAIN 0 | 1 Ese Kernersville, NC | HIGH WATER AT THE INTERSECTION OF MOUNTAIN STREET AND BODENHAMER STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WGUS52 KRAH 120010 FFWRAH NCC057-067-120315- /O.NEW.KRAH.FF.W.0015.140612T0010Z-140612T0315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 810 PM EDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA... NORTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA... * UNTIL 1115 PM EDT * AT 808 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. AN ADDITIONAL ONE TO THREEE INCHES OF RAIN IS EXPECTED AS SHOWERS AND STORMS CONTINUE TO MOVE ACROSS THE SAME LOCATIONS. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WINSTON-SALEM...LEXINGTON...THOMASVILLE...KERNERSVILLE...MIDWAY... WALKERTOWN...BELEWS LAKE...GORDONTOWN...STANLEYVILLE...SEDGE GARDEN...WELCOME...BELEWS CREEK AND HIGH ROCK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN. && LAT...LON 3626 8028 3626 8004 3572 8006 3574 8031 $$ 77
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:37 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 3:37 PM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 337 PM EDT WED JUN 11 2014 .SYNOPSIS...AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH FROM THE WEST THROUGH THURSDAY. A STRONGER TROUGH ALOFT WILL FOLLOW AND PUSH A COLD FRONT INTO OUR REGION LATE FRIDAY INTO SATURDAY. THE FRONT WILL THEN STALL OVER THE CAROLINAS THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 335 PM WEDNESDAY... SEVERE THUNDERSTORM WATCH #281 IN EFFECT FOR THE FAR NORTHERN NC PIEDMONT AND COASTAL PLAIN UNTIL 10 PM...WITH THE MAIN THREAT DURING THE NEXT FEW HOURS. A TROUGH ALOFT APPROACHING FROM THE UPPER MIDWEST TO LOWER MS VALLEY WILL SPREAD EAST WITH ASSOCIATED 10-20 METER HEIGHT FALLS THROUGH TONIGHT...AND SUPPORT LARGE SCALE FORCING FOR ASCENT DOWNSTREAM OF THE TROUGH...OVER THE MID-ATLANTIC AND CAROLINAS. IN ADDITION... WATER VAPOR IMAGERY AND MODEL-ANALYZED MID LEVEL VORTICITY FIELDS CONTINUE TO DEPICT A SUBTLE VORTICITY MAX CENTERED JUST OFF THE NC COAST...AND THIS FEATURE WILL BE DIRECTED NORTHWARD IN SSW FLOW BETWEEN THE TROUGH ALOFT APPROACHING FROM THE WEST...AND A MID LEVEL RIDGE/ANTI-CYCLONE MIGRATING UP THE MID-ATLANTIC COAST. SCATTERED STORMS OVER THE COASTAL PLAIN...SANDHILLS...AND EASTERN PIEDMONT...WHICH DEVELOPED AS A RESULT OF THE VORT CENTER APPROACHING FROM JUST OFFSHORE...IN CONJUNCTION WITH CONVERGENCE ALONG THE SEA BREEZE AND A PRECEDING W-E ORIENTED SFC TROUGH...WILL CONTINUE TO SPREAD NORTH IN MULTI-CELL CLUSTERS...AMIDST MODEST SOUTHERLY LOW-MID LEVEL FLOW OF AROUND 15-25 KTS. THEREAFTER... SUBTLE IMPULSES IN THE CYCLONIC FLOW AROUND THE PARENT TROUGH TO THE WEST HAS SUPPORTED BANDS OF STORMS UPSTREAM OVER THE WESTERN CAROLINAS...AND THIS ACTIVITY WILL SUBSEQUENTLY AFFECT THE SOUTHERN AND WESTERN PIEDMONT LATE IN THE AFTERNOON BETWEEN ABOUT 5 PM AND 11 PM. DAMAGING WINDS WILL POSE THE PRIMARY THREAT GIVEN A LIKELIHOOD OF STRONG MULTI-CELL CLUSTER COLD POOLS...DRIVEN BY 1000-1500 J/KG OF DCAPE...AND A HOT/WELL-MIXED...STEEP LAPSE RATE-BEARING BOUNDARY LAYER - ONE CHARACTERIZED BY DEWPOINT DEPRESSIONS OF 25-30 DEGREES. A CHANCE OF SHOWERS AND STORMS WILL CONTINUE IN CYCLONIC AND WEAKLY PERTURBED FLOW ALOFT...PARTICULARLY OVER THE SOUTHERN AND WESTERN PIEDMONT...WITH AREAS OF STRATUS AND FOG... OVERNIGHT. LOWS IN THE UPPER 60S TO AROUND 70. && .SHORT TERM /THURSDAY AND THURSDAY NIGHT/... AS OF 325 PM WEDNESDAY... THE AXIS OF THE MID-UPPER LEVEL TROUGH OVER THE WESTERN TN VALLEY THIS AFTERNOON WILL CONTINUE TO EDGE SLOWLY EASTWARD TO A POSITION OVER THE CAROLINAS BY LATE THU NIGHT-EARLY FRI. DESPITE THE OVERALL WEAKENING OF THE TROUGH AS IT APPROACHES...AND RESULTANT NEUTRAL MID-UPPER LEVEL HEIGHT TENDENCY OVER NC...THE MOVEMENT OF THE TROUGH WILL PLACE CENTRAL NC BENEATH THE RIGHT ENTRANCE REGION OF A 50 KT UPPER LEVEL JET - GOOD FOR ASCENT. DEEP MOISTURE WILL ALSO REMAIN GOOD...WITH PRECIPITABLE WATER VALUES GENERALLY BETWEEN 1.5 AND 1.75 INCHES. THOUGH LARGE SCALE LIFT AND MOISTURE WILL BE GOOD FOR PRECIPITATION CHANCES...MESOSCALE SUBSIDENCE AND MID-HIGH CLOUDINESS IN THE WAKE OF A MID LEVEL VORTICITY MAX FORECAST TO MOVE FROM SW GA THIS AFTERNOON TO NORTHERN NC BY MID-MORNING THU MAY TEND TO SUPPRESS CONVECTIVE DEVELOPMENT OVER A LARGE PORTION OF THE PIEDMONT...WITH THE FOCUS FOR STORMS BETTER IN THE COASTAL PLAIN AND PERHAPS FAR EASTERN PIEDMONT THROUGH EARLY AFTERNOON. HOWEVER...A SEPARATE AREA OF SHOWERS AND STORMS ARE APT TO DEVELOP BENEATH THE H7 TROUGH AXIS OVER THE WESTERN CAROLINAS BY MID-AFTERNOON...AND THIS ACTIVITY WOULD THEN LIKELY DEVELOP NORTHEASTWARD INTO AT LEAST THE SOUTHERN AND WESTERN NC PIEDMONT DURING THE LATE AFTERNOON-EVENING HOURS. AS SUCH...THERE IS AT LEAST SOME CONCERN THAT THE CENTRAL PART OF THE CWFA...INCLUDING THE TRIANGLE MAY GET SPLIT BETWEEN THESE TWO HIGHER PROBABILITY/LIKELY AREAS OF PRECIPITATION. WEAKER MID-LEVEL LAPSE RATES THAT PREVIOUS DAYS....GENERALLY IN THE 5.5-6 C/KM RANGE...AND NOT AS WARM SFC TEMPERATURES...WILL LIMIT BUOYANCY AND THE SEVRE WEATHER THREAT...WITH PERHAPS A FEW MARGINALLY SEVERE WET MICROBURSTS. IF ANY TRAINING OF STORMS OCCURS...LOCALIZED FLOODING MAY ALSO RESULT. THE BRUNT OF THE SHOWERS/STORMS SHOULD DIMINISH WITH NOCTURNAL COOLING AND WEAKENING LARGE SCALE LIFT AS THE CENTER OF THE TROUGH AXIS ARRIVES OVERNIGHT. HIGHS IN THE MIDDLE 80S TO AROUND 90...AND LOWS MOSTLY IN THE UPPER 60S TO AROUND 70. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 230 AM WEDNESDAY... FRIDAY AND FRIDAY NIGHT...UPPER LEVEL TROUGH WILL CONTINUE TO FILL AS IT MOVES SLOWLY EAST THROUGH THE AREA ON FRIDAY. DESPITE THE WEAK SHORTWAVE DYNAMICS...A CONTINUED MOIST AIRMASS FEATURING PWATS 1.6-1.7 AND STRONG DAYTIME HEATING WILL BE MORE THAN ENOUGH TO SUPPORT SCATTERED TO NUMEROUS CONVECTION ACROSS THE AREA...WITH BEST COVERAGE EXPECTED ACROSS THE EAST IN PROXIMITY TO BETTER DPVA...BEFORE EXITING EASTERN NC BETWEEN 00 TO 06Z. THIS SHOULD RESULT IN A SHARP DROP IN CONVECTIVE COVERAGE AFTER SUNSET...ALTHOUGH WEAK SURFACE FRONT SAGGING SOUTH INTO THE AREA OVERNIGHT WILL POSE AN ISOLATED SHOWER THREAT WELL INTO THE OVERNIGHT HOURS. BOTH WEAK FLOW AND MID-LEVEL LAPSE RATES/INSTABILITY WILL LIMIT THE LIMIT THE SEVERE THREAT...WITH LOCALLY HEAVY RAIN AND MINOR FLOODING POSING THE GREATEST THREAT AT THIS TIME. HIGHS BOTH DAYS 85-90. LOWS IN THE MID 60S TO LOWER 70S. SATURDAY THROUGH TUESDAY: FOLLOWING CLOSELY ON THE HEELS OF THE THE LEAD TROUGH PASSAGE ON FRIDAY...A SECONDARY UPPER LEVEL TROUGH WILL MOVE EAST-SOUTHEASTWARD INTO THE DEEP SOUTH/SOUTHERN APPALACHIANS LATE FRIDAY AND INTO SATURDAY WHERE IT WILL TEMPORARILY BECOME CUT-OFF FROM THE WESTERLIES...BEFORE FINALLY LIFTING SLOWLY NEWD BY EARLY NEXT WEEK. WHILE NWP MODELS CONTINUE TO SHOW A FAIR AMOUNT OF SPREAD WITH THE LOCATION AND TIMING WITH THIS FEATURE...THE POTENTIAL IS THERE THAT THIS FEATURE COULD RESULT IN MORE WIDESPREAD/ROBUST CONVECTION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL FOCUSED ALONG A STALLED FRONTAL ZONE AND THEN ALONG A NORTHWARD LIFTING WARM FRONT. WILL MAIN CHANCE POPS THROUGH MUCH OF THE PERIOD. CLOUDS AND RAIN CHANCES SHOULD KEEP TEMPERATURES CLOSE TO NORMAL RANGES. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 210 PM WEDNESDAY... SCATTERED STORMS HAVE BEGUN TO DEVELOP IN THE VICINITY OF RDU/RWI/ FAY...AND WILL CONTINUE TO AFFECT THOSE AREAS AS THEY...SOME IN MULTI-CELLULAR CLUSTERS WITH STRONG WIND GUSTS...PROPAGATE NORTH ACROSS THE AREA DURING THE NEXT FEW HOURS. ATTENTION WILL THEN TURN TO WESTERN TERMINALS (GSO/INT)...WHERE OTHER SMALL BANDS OF STORMS THAT HAVE RECENTLY DEVELOPED OVER THE WESTERN CAROLINAS...WILL LIKELY MOVE EAST AND AFFECT THE TRIAD TERMINALS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. SHOWERS AND STORMS MAY LINGER THROUGH AT LEAST THE FIRST HALF OF THE NIGHT...MAINLY AT WESTERN TERMINALS...IN CLOSER PROXIMITY TO AN UPPER LEVEL TROUGH EDGING SLOWLY EAST TOWARD THAT REGION FROM THE TN VALLEY. AREAS OF FOG AND/OR STRATUS WILL DEVELOP OVERNIGHT-EARLY THU... MAINLY WHERE RAIN OCCURS...BUT THE TREND IN MODEL GUIDANCE HAS BEEN FOR A LOWER PROBABILITY OF WIDESPREAD OCCURRENCE VERSUS WHAT IT HAS APPEARED IN RECENT DAYS. OUTLOOK: SCATTERED TO NUMEROUS STORMS WILL AGAIN DEVELOP ON THU...WITH HIGHEST COVERAGE AT EASTERN TERMINALS...WITH CONTINUED ABOVE AVERAGE CHANCES OF SHOWERS AND STORMS ALL THE WAY THROUGH THE WEEKEND...ALBEIT WITH THE HIGHER CHANCES OVER THE SOUTHERN HALF OF THE FORECAST AREA...INCLUDING AT FAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...CBL AVIATION...MWS
Hazardous weather outlook, Jun 11, 6:50 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 650 PM EDT WED JUN 11 2014 NCZ021>025-038-039-073-074-083>085-122300- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-STANLY- MONTGOMERY-ANSON-RICHMOND-SCOTLAND- 650 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE NORTHEAST INTO THE SOUTHERN AND WESTERN PIEDMONT THIS EVENING HOURS. SOME STORMS MAY CONTAIN STRONG TO MARGINALLY SEVERE WIND GUSTS. HEAVY RAIN AND LOCALIZED FLOODING MAY ALSO OCCUR. STORM COVERAGE AND INTENSITY SHOULD DIMINISH BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-122300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX- 650 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ026>028-040>043-075>078-086-088-089-122300- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 650 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EACH AFTERNOON THROUGH FRIDAY. ALTHOUGH A RISK OF DAMAGING WINDS WILL CONTINUE...THE MORE PROMINENT THREAT WILL BECOME HEAVY RAIN AND MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 11, 8:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 4 W DURHAM 35.98N 78.99W
06/11/2014 DURHAM NC EMERGENCY MNGR
TREE THROUGH THE ROOF OF A RESIDENCE AT 505 HARKNESS
ROAD
&&
EVENT NUMBER RAH1401491
BLAESLocal storm report, Jun 11, 8:04 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 1 WNW BETHESDA 35.95N 78.86W
06/11/2014 DURHAM NC 911 CALL CENTER
TREE DOWN ACROSS GLOVER ROAD
&&
EVENT NUMBER RAH1401492
BLAESLocal storm report, Jun 11, 8:05 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 1 NW DURHAM 35.99N 78.93W
06/11/2014 DURHAM NC 911 CALL CENTER
TREE DOWN ACROSS HOREHEAD ROAD
&&
EVENT NUMBER RAH1401493
BLAESLocal storm report, Jun 11, 8:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 3 W GORMAN 36.04N 78.87W
06/11/2014 DURHAM NC 911 CALL CENTER
TREE DOWN ACROSS ROAD ON COLONIAL HEIGHTS DRIVE
&&
EVENT NUMBER RAH1401494
BLAESSpecial weather statement, Jun 11, 8:06 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
806 PM EDT WED JUN 11 2014
NCZ026-027-041-042-120045-
WAKE-FRANKLIN-NASH-JOHNSTON-
806 PM EDT WED JUN 11 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE...
SOUTHWESTERN FRANKLIN...SOUTHWESTERN NASH AND NORTHEASTERN JOHNSTON
COUNTIES UNTIL 845 PM EDT...
AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF SMITHFIELD...MOVING NORTH
AT 30 MPH.
WIND GUSTS UP TO 45 MPH AND PEA HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ZEBULON...BUNN...WENDELL...MIDDLESEX...FLOWERS...PILOT...EMIT AND
BUCKHORN RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3575 7814 3573 7819 3571 7816 3568 7815
3564 7814 3558 7814 3556 7836 3602 7847
3605 7814
TIME...MOT...LOC 0005Z 174DEG 24KT 3565 7826
77Local storm report, Jun 11, 8:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
807 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 1 NNW DURHAM 36.00N 78.92W
06/11/2014 DURHAM NC 911 CALL CENTER
TREE DOWN ON A HOUSE AT 102 BURCH AVE
&&
EVENT NUMBER RAH1401495
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:06 PM EDT | Special Weather Statement | RAH | Wake | 39 min |
| Jun 11, 8:20 PM EDT | Areal Flood Advisory | RAH | Guilford, Randolph | 115 min |
| Jun 11, 9:25 PM EDT | Special Weather Statement | RAH | Alamance | 50 min |
| Jun 11, 10:19 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Orange | 56 min |
| Jun 11, 10:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jun 12, 9:42 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 63 min |
| Jun 12, 12:51 PM EDT | Special Weather Statement | RAH | Wilson | 54 min |
| Jun 12, 2:38 PM EDT | Special Weather Statement | RAH | Sampson | 22 min |
| Jun 12, 2:42 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Jun 12, 2:53 PM EDT | Special Weather Statement | RAH | Lee | 52 min |
| Jun 12, 3:16 PM EDT | Special Weather Statement | RAH | Wayne | 44 min |
| Jun 12, 3:40 PM EDT | Special Weather Statement | RAH | Harnett | 50 min |
| Jun 12, 4:25 PM EDT | Special Weather Statement | RAH | Lee | 35 min |
| Jun 12, 4:34 PM EDT | Special Weather Statement | RAH | Harnett | 41 min |
| Jun 12, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 43 min |
| Jun 12, 5:57 PM EDT | Special Weather Statement | RAH | Person | 63 min |
| Jun 12, 6:18 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 57 min |
| Jun 12, 7:25 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
Nearby
Flash Flood Warnings in North Carolina, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.